Paxil, yuck! I quit!

Discussion in 'Fibromyalgia Main Forum' started by skychomper, Apr 13, 2003.

  1. skychomper

    skychomper Member

    hey y'all

    I started taking paxil, four days ago because my docter thought it would help elevate my mood-since having this is depressing. however, I was not severly depressed or suicidal. so maybe I was not a good candidate for this drug in the first place.

    the first day I didn't notice anything

    the second I felt a nice buzz

    the third I woke up feeling angry and aggressive and wanting to hurt someone, and my heart problems got worse- it was more difficult to breathe.

    the fourh day, it was hell to breathe, I caught myself staring blankly at walls, and doing things like sitting by myself repeatedly folding and unfolding an index card for no reason. I had a goofed up feeling with greater lethargy.
    by dinner my pupils had dilated and upon brushing my teeth, my gums were bleeding.

    so thats it for me on paxil. maybe your "supposed" to deal with these things "at first" but for me it seemed like an added problem. and I quit.

    I wish drugs that deal with brain chemistry would be considered as a last resort and not as a mere side dish or garnish to my illness.

    In my humble opinion, antidepressantes should not be thought of as a matter of course for any chronic illness... well, I learned my lesson.

    -skychomper
  2. FibroNan

    FibroNan New Member

    to Paxil. I suppose that antidepressants affect everyone differently. I have been on Paxil for several months now and it has been a Godsend. The first several days I was on it, I was very sleepy but as soon as I had time to adjust, I was fine. Sometimes you have to try several different antidepressants before you find one that works well for you but after reading your post...maybe you don't really need an antidepressant at all. If I were you, I'd definitely get in touch with the dr. and tell him about how the Paxil was affecting you.
    Nancy